Texas, 2005

Damaging Wind in Texas, August 27, 2005

August 27, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 1:51 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 27, 1:51 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT AUG 27 2005

.DISCUSSION...
SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY
IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS
AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT
NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE
EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA.
FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA
INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN
NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER
AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE
SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND
CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL
SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY.
AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE
WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS
HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO
BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD
EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO
MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST
DEPENDING ON ACTUAL TRACK.

DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  76  93 /  40  20  10  20
MLU  75  93  75  86 /  40  20  20  50
DEQ  73  96  72  92 /  20  20  10  20
TXK  76  97  76  92 /  20  20  10  20
ELD  74  96  74  89 /  30  20  10  40
TYR  76  98  75  94 /  30  20  10  20
GGG  75  97  74  93 /  30  20  10  20
LFK  74  99  74  94 /  20  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Aug 27, 5:00 AM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT AUG 27 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
August 27, 5:05 PM CST
Where
Smith County, Tyler
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.350, -95.300

Numerous trees and powerlines downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482014.